MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: (b)(6).
 
Event or Problem Description
Same procedure as 2134265-2018-60934.It was reported cardiac tamponade occurred.An intellamap orion mapping catheter and intellatip mifi oi ablation catheter were selected for use during an atrial fibrillation ablation procedure.After isolation of both pulmonary veins, atrial tachycardia of the right atrium occurred and mapping was completed.When ablation was started, blood pressure decreased due to cardiac tamponade.Three hundred cc of blood were drained.After the bleeding was successfully stopped, ablation was completed successfully without issue.It was not determined which catheter the event was related to; the physician believed the tamponade was due to left atrial damage during ablation or during brockenbrough.There had been no resistance while maneuvering the catheter and there were no device issues during the procedure.The patient was stable with a good outcome.
 
Additional Manufacturer Narrative
Weight: (b)(6).
 
Event or Problem Description
Same procedure as 2134265-2018-60934.It was reported cardiac tamponade occurred.An intellamap orion mapping catheter and intellatip mifi oi ablation catheter were selected for use during an atrial fibrillation ablation procedure.After isolation of both pulmonary veins, atrial tachycardia of the right atrium occurred and mapping was completed.When ablation was started, blood pressure decreased due to cardiac tamponade.Three hundred cc of blood were drained.After the bleeding was successfully stopped, ablation was completed successfully without issue.It was not determined which catheter the event was related to; the physician believed the tamponade was due to left atrial damage during ablation or during brockenbrough.There had been no resistance while maneuvering the catheter and there were no device issues during the procedure.The patient was stable with a good outcome.The device was received for analysis.Tip motion was evaluated; both the right and left curves passed the test.Continuity checks revealed no electrical opens or shorts.All electrodes, sensor, and thermocouple resistance measurements were within specification.The steering knob and tension control knob functioned properly in both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Ablation was verified; no error codes, warnings or alarms occurred and the device was found within specification.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key7882384
Report Number2134265-2018-60936
Device Sequence Number1819272
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022315782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR